Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: I got up at 5pm..... ed_uk

Posted by Bob on April 4, 2005, at 15:09:57

In reply to Re: I got up at 5pm..... Bob, posted by ed_uk on April 4, 2005, at 8:35:47

> Hello Bob,
>
> >One thing that scares me about Nardil is the almost guaranteed weight gain, and the fact that pretty much nobody is sexually functional on that med. I've also heard bad things about urinary retention on MAOIs, especially Parnate. Yes, I might not get those problems, but they seem awful common from my readings on this board.
>
> Sexual side effects are common with Nardil, particularly at first. Parnate seems to be considerably better in terms of sexual side effects. Weight gain also seems to be more common with Nardil than with Parnate. Urinary retention is quite common with MAOIs. Parnate might be a better choice for you than Nardil.
>
> >However, since it doesn't seem to be going that well to me, I have my doubts about maintenance treatments.
>
> I can understand that. Do you think any of the benefits have lasted more than a day?

The treatments have seemed to help my body somewhat physically, more than mentally. My sleep cycle was severely delayed to the point where I could not get up early in the morning, and was always staying up late. The ECT has seemed to push that back closer to normal, although I don't know how long that will last when I stop. Also, I was getting a lot of akathisia and uncomfortableness in my muscles, which the ECT has also helped with, somewhat. Of course, if I go back on an antidepressant, I have no doubt that these things will be back in a flash. Mentally, it seems that the benefits for the ECT don't really last longer than a day, or two at the most, and usually not even that long.

>
> >they have a rep for even more problems than tricyclics.......
>
> It's not always the case though because the MAOIs are so different to the TCAs. Some people who hate TCAs do really well on an MAOI.
>
> >BTW, what is your situation with treatment and response? I don't think I asked that before, did I?
>
> Lofepramine helps my depression somewhat, I'm not entirely satisfied though. At least I don't have any major side effects from it which is a nice change! I often need an SSRI for anxiety and OCD, not at the moment though. They make me very apathetic, I always need an afternoon nap if I'm on an SSRI.
>
> What is your diagnosis?

My diagnosis is major depressive disorder, with coexisting GAD. When I read about you needing a SSRI for anxiety and OCD, it reminded me very much of myself. I too get significant apathy and fatigue/drowsiness from SSRIs. Unfortunately, I find it very difficult to go on and off of these meds, so it is no small matter to change from one drug to another, or to add or subtract a med from the cocktail. For the few weeks when I started the ECT treatments, I was drug free for probably the first time in almost 12 or 13 years! Now, I'm taking Ativan as an adjunct to the treatments.

As for starting on Parnate or Nardil, I would be worried about the obsessive and anxious aspects of my nature, since it would be out of the question to mix SSRIs, or anything else for that matter, with MAOIs.

Honestly, I don't know what I'm going to do next.

I find it remarkable that you have almost no side-effects from lofepramine. That's no small victory.

Bob


>
> Kind regards,
> Ed.
>
>
>
>
>
>
>
>

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Bob thread:478590
URL: http://www.dr-bob.org/babble/20050404/msgs/479707.html